Funnel Cloud, Morrow
- When
- June 16, 12:55 PM PST
- Where
- Morrow County, 2.05 mi WNW of Boardman
- Reported by
- Public
- Coordinates
- 45.840, -119.760
An upper level low pressure area provided enough instability and shear to produce a cold core funnel cloud just west of Boardman.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
An upper level low pressure area provided enough instability and shear to produce a cold core funnel cloud just west of Boardman.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 16, 9:58 AM PST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1058 AM PDT WED JUN 16 2010 UPDATED AVIATION FORECAST DISCUSSION .SHORT TERM...SATELLITE AND RADAR SHOW THE UPPER LOW IS LOCATED DIRECTLY OVER THE FORECAST AREA TODAY. EXPECT SHOWERS WILL CONTINUE THROUGH THE DAY. WITH COLD AIR ALOFT THE SNOW LEVELS ARE FAIRLY LOW FOR THIS TIME OF YEAR...4000 TO 6000 FT. AS THE LOW MOVES OFF TO THE EAST AN INCREASE IN WESTERLY WINDS IS EXPECTED LATER TODAY INTO TONIGHT. HIGH TEMPERATURES TODAY WILL BE 10-20 DEGREES BELOW NORMAL. 94 && .AVIATION...18Z TAFS...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. HOWEVER...AN MID/UPPER LEVEL LOW PRESSURE SYSTEM WILL CAUSE ISOLATED TO SCATTERED SHOWERS AND INCREASING MID-LEVEL CLOUDS WITH CLOUD BASES BKN 4000-7000 FT AGL TODAY AND TONIGHT. CONDITIONS MAY TEMPORARILY LOWER TO MVFR IN ISOLATED MODERATE SHOWERS GIVEN THAT AIRMASS IN LOWER LAYERS HAS BECOME MORE MOIST OVER THE PAST 24 HOURS. EXPECT SURFACE WINDS 5-15 KT INCREASING TO 10-25 KTS THIS AFTERNOON. KDLS WILL HAVE GUSTS TO 30 KTS THIS AFTERNOON/EVENING FROM 16/20Z TO 17/03Z. WINDS WILL DIMINISH OVERNIGHT TO 5-10 KTS BY 17/12Z. POLAN && .PREVIOUS DISCUSSION... /ISSUED 430 AM PDT WED JUN 16 2010/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...AN UPPER LEVEL LOW NEAR THE CASCADES WILL MOVE SOUTHEAST AND SLOWLY FILL TODAY. ANOTHER LOW WILL MOVE FROM THE GULF OF ALASKA TO OFF THE OREGON COAST BY THURSDAY NIGHT. THE LOWS AND ASSOCIATED TROUGHING WILL KEEP A CHANCE OF SHOWERS OVER THE AREA THROUGH THE SHORT TERM. DO NOT SEE ANY STRONG VORTICITY MAXES ROTATING AROUND THE LOWS SO THE SHOWERS WILL SHOW A STRONG DIURNAL AND OROGRAPHIC INFLUENCE. SINCE THE LOW TODAY IS FILLING AND IT LACKS A STRONG TRIGGER THE INSTABILITY INDICATED BY LIS AND CAPE IS MARGINAL. DECIDED TO LEAVE OUT THUNDERSTORMS DUE TO LIMITED INSTABILITY EVEN THOUGH I CAN'T RULE OUT THE CHANCE OF AN ISOLATED STRIKE OR TWO WITH COLD AIR ALOFT ASSOCIATED WITH AN UPPER LEVEL LOW. THURSDAY THE INSTABILITY WILL REMAIN MARGINAL AND THE NEXT LOW WILL REMAIN FAR ENOUGH FROM THE CWA THAT THUNDERSTORMS ARE UNLIKELY. SURFACE GRADIENTS WILL INCREASE IN THE AFTERNOON AND EARLY EVENING AND STRONGER WINDS ALOFT WILL MIX TO THE SURFACE ALLOWING BREEZY WINDS TO RETURN AGAIN WEDNESDAY AND THURSDAY AFTERNOON AND EVENING...ESPECIALLY IN THE COLUMBIA GORGE AND KITTITAS VALLEY WHERE CROSS CASCADE PRESSURE GRADIENTS WILL CREATE GAP WINDS. COONFIELD LONG TERM...FRIDAY THROUGH WEDNESDAY...LONGWAVE TROUGHING WILL GENERALLY PERSIST OVER THE PACIFIC NORTHWEST THROUGH THE MIDDLE OF NEXT WEEK. AS SUCH...PERIODS OF MOSTLY TERRAIN ENHANCED PRECIPITATION IN OROGRAPHICALLY FAVORED AREAS ALONG THE EAST SLOPES OF THE CASCADES AND IN THE MOUNTAINS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON CAN BE EXPECTED. AFTERNOON THUNDERSTORMS MAY ALSO BE POSSIBLE AT TIMES. CURRENTLY...THE BEST CHANCE FOR THUNDERSTORMS WILL BE SATURDAY AFTERNOON/EVENING AS A MID-LEVEL LOW MOVES THROUGH THE REGION. THE COOLER AIRMASS ASSOCIATED WITH THE TROUGHING WILL KEEP TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL. DAYTIME HIGHS WILL BE IN THE 70S TO NEAR 80 DEGREES IN THE LOWER ELEVATIONS AND IN THE 60S TO LOWER 70S IN THE MOUNTAINS. TRIMARCO && .PRELIMINARY POINT TEMPS/POPS... PDT 64 47 69 47 / 30 20 20 10 ALW 65 52 69 51 / 30 30 20 10 PSC 71 52 74 52 / 20 20 20 10 YKM 70 48 72 49 / 20 20 20 10 HRI 68 50 72 49 / 20 20 20 10 ELN 68 50 70 49 / 20 20 20 10 RDM 57 32 67 39 / 30 20 20 10 LGD 57 44 64 43 / 40 30 20 20 GCD 58 44 66 44 / 50 40 20 20 DLS 64 49 69 50 / 30 20 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN THURSDAY : GREEN FRIDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
520 AM PDT WED JUN 16 2010
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-171215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
520 AM PDT WED JUN 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL LOW WILL BRING SHOWERS TO EASTERN OREGON AND
WASHINGTON TODAY AND TONIGHT. DIURNAL SHOWERS WILL BE MOST NUMEROUS
DURING THE LATE AFTERNOON AND EARLY EVENING.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS SATURDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON, CENTRAL OREGON,
GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
A BROAD TROUGH WILL KEEP SHOWERS OVER THE PACIFIC NORTHWEST THE REST
OF THE WEEK. AN UPPER LEVEL LOW WILL TRIGGER SOME THUNDERSTORMS OVER
THE NORTHEAST OREGON MOUNTAINS SATURDAY. A FEW THUNDERSTORMS ARE
ALSO POSSIBLE IN THE FOOTHILLS OF THE BLUES...JOHN DAY VALLEY...AND
GRANDE RONDE VALLEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The Pendleton radar (KPDT), 72 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2010Every state in 2010This day in weather historyWarnings in Oregon, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226347.